Anita Bakshi

Rutgers University
Participates in 1 Session
Anita Bakshi is an Instructor in the Department of Landscape Architecture at Rutgers University, where she teaches courses on Housing and Open Space Design, Visualization, and Research Methods. She is also an affiliated lecturer for the Cultural Heritage and Preservation Studies (CHAPS) Program, teaching courses on Heritage and Planning in Divided Cities and Cultural Heritage and Community Organizing. She has a Master of Architecture degree from the University of California Berkeley. Following several years in architectural practice in Chicago, California and the Foster+Partners Istanbul field office, she received her PhD in the History and Theory of Architecture from Cambridge University. Her PhD research with the Conflict in Cities Research Programme focused on space and memory in divided cities. Her research has focused on questions of mapping and representation for contested environments, and she has exhibited maps and drawings that document ethnographic research in partnership with the United Nations Development Program (UNDP). She engages in design research that explores new forms for monuments, memorials, and other commemorative structures. Current research investigates the role of landscape architecture and design in the Anthropocene era through a design proposal for a memorial that marks and describes environmental losses and enables collective mourning and healing. Recent publications include Urban Form and Memory Discourses in Contested Cities in the Journal of Urban Design (2014), and Trade and Exchange in Nicosias Common Realm in Post Ottoman Coexistence: Sharing Space in the Shadow of Conflict (2016).

Sessions in which Anita Bakshi participates

Tuesday 7 June, 2016

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
9:00
9:00

Paper

Anita Bakshi, Rutgers University (Participant)

Sessions in which Anita Bakshi attends

Friday 3 June, 2016

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
17:00
17:00
Opening Ceremony and Cocktail
2 hours 30 minutes, 17:00 - 19:30
Signup required

Concordia, Grey Nuns Motherhouse (GN) - Former Chapel

Cocktail

Tim Winter, Deakin University (Potential)

Lucie Morisset, Canada Research Chair in Urban Heritage (Potential)

Clarence Epstein, Concordia University (Moderator)

Christine Zachary-Deom (Participant)

Luc Noppen, Canada Research Chair in Urban Heritage (Participant)

Serge Joyal (Participant)

Saturday 4 June, 2016

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
9:00
9:00
Keynote : What does heritage change? Le patrimoine, ça change quoi? (Lucie K. Morisset)
1 hour, 9:00 - 10:00
Signup required

UQAM, pavillon Judith-Jasmin (J) - Salle Alfred-Laliberté

Keynote with simultaneous translation / Conférence avec traduction simultanée

Lucie Morisset, Canada Research Chair in Urban Heritage (Moderator)

17:00
17:00
Smoked meat in questions
1 hour, 17:00 - 18:00

Bistro le Sanguinet - Bistro, étage principal et terrasse

Cocktail

18:30
18:30
Keynote: Is Tangible to Intangible as Formal is to Informal ? (Michael Herzfeld)
1 hour 30 minutes, 18:30 - 20:00
Signup required

UQAM, pavillon Judith-Jasmin (J) - Salle Alfred-Laliberté

Keynote with simultaneous translation / Conférence avec traduction simultanée

Michael Herzfeld, Harvard University (Participant)

Laurajane Smith, Australian National University (Moderator)

Sunday 5 June, 2016

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
14:00
14:00
Keynote: Renaming, Removal, Recontextualization of Heritage: Purging History, Claiming the Present, Imagining the Future? (What Change-Role for Heritage Professionals?) (James Count Early)
1 hour 30 minutes, 14:00 - 15:30
Signup required

Musée des Beaux-Ars de Montréal - Cummings Auditorium

Keynote with simultaneous translation / Conférence avec traduction simultanée

James Count Early, Smithsonian Center for Folklife and Cultural Heritage, United States (Participant)

Michelle L. Stefano, University of Maryland, American Studies, United States (Moderator)

Monday 6 June, 2016

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
11:00
11:00
In-community session: Teaching/Learning/Living Post-Industrial Ecologies: Roundtable on Concordia’s ‘Right to the City’ Initiative
1 hour 30 minutes, 11:00 - 12:30
Signup required

Salon Laurette - Salon Laurette

Roundtable

Simon Bradley (Participant)

Toby Butler, University of East London (Participant)

Kathleen Vaughan, Concordia University, Art Education (Moderator)

Cynthia Hammond, Concordia University (Participant)

Steven High, Centre for Oral History and Digital Storytelling (Participant)

Edward Little, Concordia University (Participant)

12:30
12:30
Small (ERA Architects Inc.)
1 hour, 12:30 - 13:30
Signup required

Concordia, John Molson School of Business Building (MB) - MB 2.445

Talk

Philip Evans, ERA Architects (Participant)

Jessica Mace, University of Toronto (Moderator)

18:00
18:00
Film Series Celebration : Sugar Shack Event
1 hour, 18:00 - 19:00
Signup required

Concordia, LB Building - LB 123

Cocktail

Jessica Mace, University of Toronto (Moderator)

Gwenaelle Reyt (Participant)

Michelle L. Stefano, University of Maryland, American Studies, United States (Participant)

Marie-Blanche Fourcade, Musée de l'Holocauste Montréal et UQAM (Moderator)

Tuesday 7 June, 2016

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
13:30
13:30
Heritage and the New Fate of Sacred Places | Le patrimoine et le destin des lieux sacrés
3 hours 30 minutes, 13:30 - 17:00
Signup required

Oratoire Saint-Joseph du Mont-Royal (St. Joseph Oratory) - Salle Raoul-Gauthier

Regular session

Chantal Turbide, L'Oratoire Saint-Joseph du Mont-Royal (Moderator)

Luc Noppen, Canada Research Chair in Urban Heritage (Moderator)